Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sasha

Spironolactone~Ladies can you help me here????

Recommended Posts

Hi everyone,

I've been reading here for a while, but this is my first post. Here's my problem.....I have been on Spironolactone for 2 months now with great results, however, I have had a menstrual period EVERY OTHER WEEK!!!! :o

Now, I knew going into this that menstrual irregularities was a common side effect, but I do not tolerate birth control pills at all, and that is the post common answer to combate this problem. Every BCP I've ever been on either makes me moody, depressed, emotional, and worst of all, causes weight gain and migraines.

I love the SPIRO results with the clearing of my skin, but I cannot take having my monthly cycle WEEKLY!!!!! Does ANYONE have any advice? Has anyone been on SPIRO for a lengthy period of time, and eventually your body adjusted??? I keep hoping if I can stay on it a liitle while longer, my periods will regulate one again. Am I hoping for too much? sad.gif

Sweet Jade or Pankins...any suggestions????? Pankins, I know you are breast feeding so I'm sure that is why our menstrual side effects are at different ends of the spectrum, but I do ENVY you!!!! I'm glad you are having such great results.

Thanks for any input!!

Share this post


Link to post
Share on other sites
Guest Scorpioness

Hey....

When I first started taking spiro, I had a period every other week for about two months, and then I DID NOT HAVE A PERIOD FOR FIVE MONTHS!!! I loved not having a period, but my doc suggested in a consultation that I begin to take a BCP which I have... and now I want off of it. I've been on it for about five months (desogen as a BCP) along with the spiro, and I have been more moody, depressed, headachy, etc. than I have ever been in my life! I don't mind the little bit of weight gain I get from it.... but this month my period has lasted 8 days and it is super heavy this month and I reeeeeeeeeeeeeaaaaaaaaaaallllllllyyyyyyyyyyy want to stop taking the BCP! But I don't know if taking spiro is a good idea by itself. Can it be healthy to not have a period for so many months in a row?

So, I would like to know about this as well. We should be asking a doc but I don't tend to trust docs as much as I trust those who have been through it themselves. Thanks....

Share this post


Link to post
Share on other sites

Scorpion Vixon,

Thanks for your reply. Although I really wish I could lose my period for five months, I understand your concerns with not having it. I feel the same as you, I want input from real individuals who have experienced the side effects, not MD's who read "data". I actually have a great doc., but I started the spiro on my own, therefore; I am not under her supervision. She really wants me on birth control, and I get tired of fighting her on it, and I know if she were to know this info., she would really push to have me on it.

With that said, I wonder how bad for you it might be to not have it but every four or five months....considering the new form of birth control out there, where you take the pills straight, and don't have a period for four months I think it is. Doc.'s seem to say there is no harm.....hmmm......

I'm not ready to give up yet, and I do not want to stop taking the spiro., but I am close to miserable, sounds as if you are too. Hopefully, someone has some insight to long-term of taking spiro., how their body adjusted over time, or if it even did adjust! Scorpion Vixon, do you mind if I ask your age? I am 31, and was just curious how close our hormone irregularities are with our ages. I am on spiro for adult onset acne...most definately hormonal!!

Take care, and maybe we will get some feedback!

Share this post


Link to post
Share on other sites

Hey

I forgot we had other forums on here =) Anyway, nope I've always had regular periods. I took spiro with BC and still had regular periods (which is its job) and when I went off of BC (cuz it wasn't working and I was feeling more emotional), I still had regular periods. Now that I'm not taking anything, I still have regular periods. I'm starting back up on Spiro (100mg) to control my hirstuism, and so I will let you know if I encouunter any problems, but for a year I took spiro alone and it didn't mess with my cycles. Maybe you could try reducing your dose a bit. How much are you taking?

Oh another thought is that maybe you can try taking a fiber supplement. I know that sounds weird but the only time I ever experienced erratic periods was when I switched my diet and didn't replace the fiber I had last. As a result for 3 months I was exeriencing IBS symptoms and gettng my period ever 1.5 - 2 weeks. Once I started taking Benefiber 2x a day, it went back to normal. Sorry, that's all I can think of...

Take care

Share this post


Link to post
Share on other sites

Sweet Jade~

Hmmm.... Fiber eh? Yep, that does sound weird! I haven't really changed my diet much, but I have been trying to cut out bread and heavy carbs the last few months... very interesting. Has benefiber helped your IBS? Just curious...I suffer as well, but have for many years. I have tried fiber supp. in the past, but always felt VERY bloated and more uncomfortable than just IBS symptoms alone.

As far as dosage with Spiro., I started on 50 mg. once a day, then increased to 50 mg twice a day, now up to 100 twice a day. Maybe I should go back down to 50 twice a day?? What was your avg. dosage amount? I think I remember reading your didn't have much result even on 200mg. ?? But it is very encouraging to hear that you had normal periods without BC on the Spiro. Maybe I will back down on dosage...I need to anyway just to find the smallest effective dose...but my results have been so good...I'm afraid to!!

Thanks for your input....much appreciated smile.gif

Share this post


Link to post
Share on other sites

Sasha,

Yeah for 4 years I was on 200mg and for 2 years I was on 150mg. This time around I am going to see if 100mg is enough to deal with the hirsutism and if not...diode laser ;-)

As for the IBS, it went away the instant I added the fiber. If I forget to take a dose, my stomach sometimes will yell at me, but I know that once I start eating more fiberous foods (whole grain brown rice and lots more veggies) that I probably wont' need the supplement anymore as others didn't require this supplement (cuz they were eating better than I).

Do you eat plenty of fibrous foods? I honestly don't know if the added fiber will help with your periods but you could try it and/or lower the dose. I chose Benefiber because it said it wouldn't have those bloating & gas symptoms and it completely dissovles. I've heard that fish oil is good for IBS, but it didnt'do anything for me (as I guess I didn't naturally have it), but NKO Oil is suppsoed to be superior to fish oil, have you tried that?

Then again you are probably taking meds for it huh? One of the meds that I took for 8 days was Metronidazole and it stopped it instantly. It is rather multifaceted and can apparently help with acne, yeast infections, parasites, and IBS. Have you tried this?

Bye for now

Share this post


Link to post
Share on other sites

Sweet Jade,

Thanks for all the info. No, I am not taking meds. for the IBS. I have always eaten "healthy"....fresh fruits, vegetables, whole grains, very little processed food if I can help it. So, fiber has not really been a problem, but I still have a problem with digestion, even when I follow a very strict regimen. Yes, I have tried the oils...not much result. I do not take pres. meds., as I have hard time taking any meds....I just try not to if I can avoid it or try a holistic alternative. Taking Spiro. was even a stretch for me, but I have tried EVERYTHING else.

I will take your advice and reduce my dosage and see what happens. I'll keep you posted. Thanks again!

Take care

Share this post


Link to post
Share on other sites
Guest Scorpioness

Hi Ladies! I'm so sorry I totally forgot about this thread as I never go into this forum! I'm like you Sasha... I prefer to do things the natural way, and even taking spiro is a stretch for me. However, it's the only thing that works (and I have tried a LOT over the years) for me.

I decided "to hell with it..." I am taking myself off the BC. I usually take 100 mgs of spiro a day, but I was taking up to 200 mgs a day when my period stopped. 100 mgs a day is enough to control the cysts for me, and my diet and supplements do the rest.

As for fiber, I thought I got enough, but you mentioning it to me SweetJade is definately going to have me keeping that in mind. I am gonna focus on increasing my fiber intake and see what gives.

I am 29 Sasha and have had severely painful periods my whole life. ... sometimes irregular, so my hormones have always been screwy!

I'm on my way to a meditation group today... so I have to make this short, if I forgot anything I'll post again later!! Take care and thanks ladies!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×